Anyone else had hearing side effect to Elavil?

Discussion in 'Fibromyalgia Main Forum' started by jmac, Apr 20, 2003.

  1. jmac

    jmac New Member

    I was just recently diagnosed with FM, and my doctor put me on Amitriptylin (Elavil) to help me sleep at night. For 7 nights I was supposed to take 1/2 of the 25 MG tablet, which was fine and did help me sleep. But after that, I was supposed to up the dosage to a full tablet. I did that for the first time Friday night and it really messed me up!

    I took the pill about 11:00 pm and did not get out of bed until 6:00 pm on Saturday night. I was worthless all day Saturday -- I couldn't get up and even my speech was mumbled. I can't believe I slept that long! I had my husband take my blood pressure just to be sure, and it was fine (112/75). The rest of the evening I had blurry vision and hearing problems.

    The blurry vision has gotten better, but it still sounds like I am in a wind tunnel (worse on the right side). Will this go away? It is driving me crazy! Anyone else have this side effect?

    Needless to say, I will not take a full tablet again!
  2. bejo

    bejo New Member

    I've been taking elavil for about 9 years and I haven't had any problems like that.Of course meds affect everyone differently.But if I were you I think I'd go to the Dr. to make sure it wasn't something else causing the problems.
    bejo
  3. Antenbunny

    Antenbunny New Member

    Yes, I had a real problem getting up and being drugged the next day. It got better but after a while it didn't help me sleep any more.